Alert archive / Iowa / River Flood Warnings in 2010

River Flood Warning 57, NWS Des Moines, IA

April 25, 2010Decatur County, Iowa

NWS Des Moines, IA issued this river flood warning at Apr 25, 2010, 9:18 AM CDT for Decatur County, Iowa. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Apr 25, 2010, 9:18 AM CDT (14:18 UTC)
Expired
Apr 25, 2010, 12:29 PM CDT
In force
3 hr
Issued by
NWS Des Moines, IA
Flood severity
Minor

County Decatur County, IA

The radar

The Des Moines radar (KDMX), 111 km from the middle of the area, began a volume at 14:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Thompson River at Davis City (DVSI4). The gauge peaked at 9.02 ft at Apr 25, 2010, 9:00 AM CDT.

actionminormoderate510152004/2504/26
Action stage
8 ft
Minor stage
12 ft
Moderate stage
20 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06898000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Apr 25, 6:25 AM CDT, 2 hours 53 minutes earlier.

Area forecast discussion, Apr 25, 6:25 AM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
625 AM CDT SUN APR 25 2010

.SHORT TERM /TODAY/...
LARGE AREA OF LOW PRESSURE STILL EXPECTED TO IMPACT THE AREA
TODAY...A VORT MAXES ROTATE AROUND THE MAIN UPPER LOW NOW SPINNING
OVER NRN MO. SFC LOW ALSO SITUATED IN THE SAME VICINITY CURRENT NEAR
QUINCY. THEREFORE WITH ENERGY CONTINUING TO WRAP AROUND THE MAIN
UPPER CIRCULATION AND MOISTURE REMAINING IN PLACE...EXPECT PERIODS
OF LIGHT RAIN TO CONTINUE ACROSS THE ENTIRE AREA THROUGH THE DAY.
TIGHT SFC PRES GRADIENT IN PLACE ACROSS THE CWA...ALLOWING FOR GUSTY
NORTH WINDS. AS LOW SLOWLY MOVES AWAY FROM THE CWA...GRADIENT SHOULD
RELAX A BIT...BUT OVERALL WINDY CONDITIONS EXPECTED THROUGHOUT THE
DAY. WITH THE TIGHTEST GRADIENT IN PLACE RIGHT NOW...AND WINDS NOT
HITTING ADVISORY CRITERIA...WILL CANCEL THE ADVISORY. OTHERWISE
TEMPERATURES TO REMAIN NEARLY STEADY THROUGHOUT THE DAY...WITH
CLOUDS/PRECIP IN PLACE. H85 TEMPERATURES COOL...SO MAY EVEN SEE SOME
FALLING TEMPERATURES AT TIMES ESPECIALLY ACROSS NORTHERN IOWA WHERE
COOLING IS THE GREATEST.

.LONG TERM /TONIGHT THROUGH SATURDAY/...
THE UPPER LOW DEPARTING TO THE EAST WILL GET KICKED OUT BY NEXT
UPPER LOW DIVING OUT OF THE NORTHERN ROCKIES.  BOTH MODELS INDICATE
CONTINUED QG FORCING AND ISENTROPIC LIFT IN A BAND FROM NORTHWEST
INTO SOUTHEAST IOWA OVERNIGHT. MODELS WANT TO CONTINUE TO PRINT OUT
PCPN IN THIS BAND BUT SOME CONCERN AS TO THE AMOUNT OF DRIER AIR
COMING IN FROM THE NORTHEAST.  HAVE ADDED POPS DURING THE OVERNIGHT
FOR THE THREAT OF SOME LIGHT RAINFALL...BUT ANTICIPATE COVERAGE TO
BE QUITE SCATTERED.  THE UPPER LOW WILL DEEPEN INTO MONDAY AS IT
PASSES JUST TO THE SOUTHWEST OF IOWA WITH DECENT FORCING CONTINUING
ACRS THE SOUTHERN HALF OF THE STATE AND HAVE INCREASED POPS TO HIGH
CHANCE/LIKELY IN THE SOUTHWEST.  THE CLOUDINESS AND RAIN WILL ALSO
KEEP TEMPERATURES IN CHECK DURING THE DAY MONDAY AND HAVE DROPPED
READINGS SIGNIFICANTLY IN THE SOUTHWEST.  SOME LINGERING PCPN IS
EXPECTED IN THE SOUTH ON MONDAY EVENING WITH INCREASING SUBSIDENCE
AND DRY AIR ENDING THE PCPN THREAT BY TUESDAY MORNING.  QUIET
WEATHER IS THEN FORECAST WITH UPPER RIDGING BUILDING INTO THE REGION
WITH MODERATING TEMPERATURES INTO MID WEEK.  BOTH GFS/EURO STILL
HAVE A SIGNIFICANT WESTERN TROF DEVELOPING BY THE END OF THE WORK
WEEK WITH AN INCREASING THREAT OF THUNDERSTORMS BY THURSDAY INTO
FRIDAY.

&&

.AVIATION...
25/12Z...SLOW MOVING SYSTEM STILL HANGING AROUND WITH PERIODS OF
WRAP AROUND RAINFALL EXPECTED THROUGHOUT THE DAY. RAIN SHOULD BE
LIGHT FOR THE MOST PART...SO ANTICIPATE LITTLE IN THE WAY OF VSBY
REDUCTIONS. NORTH TO NORTHWEST WINDS AT 15 TO 25 MPH WITH HIGHER
GUSTS EXPECTED AS SFC PRES GRADIENT REMAINS TIGHT WITH THE SFC LOW
SITUATED JUST TO THE SOUTH AND EAST OF THE AREA. GRADIENT WILL BEGIN
TO SLACKEN INTO THE LATE AFTERNOON/EVENING AND EXPECT GUSTINESS TO
SUBSIDE AT THAT TIME. OTHERWISE CIGS HAVE BEEN INCREASING OVER THE
PAST FEW HOURS WITH A IFR OBS STILL REPORTED. HOWEVER TRENDS SHOULD
BE MORE TOWARD MVFR THROUGH THE DAY.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...BEERENDS
AVIATION...BEERENDS
LONG TERM...COGIL
Hazardous weather outlook, Apr 25, 5:13 AM CDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
513 AM CDT SUN APR 25 2010

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086-
092>097-261100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
DAVIS-
513 AM CDT SUN APR 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

FLOOD WARNINGS ARE IN EFFECT FOR VARIOUS RIVER BASINS IN SOUTHERN
IOWA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM CHANCES RETURN TO THE AREA WEDNESDAY NIGHT INTO
SATURDAY. AT THIS POINT...SOME SEVERE WEATHER APPEARS POSSIBLE BUT
TIMING AND TYPE CANNOT BE DISCERNED. ADDITIONAL DETAIL WILL BE
PROVIDED AS THE EVENT APPROACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TOWARD THE END OF THE WORK WEEK.

COGIL

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 8:53 PM CDTRiver Flood WarningDMXMahaska, Wapello5 days
Apr 24, 8:53 PM CDTRiver Flood WarningDMXWapello6 days
Apr 24, 8:53 PM CDTRiver Flood WarningDMXLucas, Wayne48 hr
Apr 24, 8:53 PM CDTRiver Flood WarningDMXAppanoose, Wayne31 hr
Apr 24, 9:04 PM CDTAreal Flood WarningDMXAppanoose, Davis, Decatur, Lucas, Monroe, Ringgold and 2 more12 hr
Apr 24, 9:21 PM CDTWind AdvisoryDMXAppanoose, Black Hawk, Bremer, Butler, Davis, Grundy and 14 more7 hr
Apr 25, 2:01 AM CDTAreal Flood WarningDMXClarke, Jasper, Lucas, Mahaska, Marion, Monroe and 2 more24 hr
Apr 25, 2:39 AM CDTRiver Flood WarningDMXMahaska, Marion37 hr

Nearby

River Flood Warnings in Iowa, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.